Schedule confirmed for maiden Fanatec GT World Challenge Australia Powered by AWS Queensland event
Competitors and teams contesting the Fanatec GT World Challenge Australia Powered by AWS will return to action for the first time since the opening round at Phillip Island in March at Queensland Raceway on August 5-7.
The state’s premier venue has not hosted a national GT round since 2013, although GT Trophy contested races at the venue up until 2018, but kicks off a frantic run to the end of the season.
At the top of the Pro-Am battle, it’s an all-Audi affair as both Yasser Shahin and Liam Talbot left Phillip Island with a win apiece to be level on points entering Round 2.
At least Talbot will have new a co-driver for the Queensland Raceway event, with Fraser Ross returning to partner Talbot after Chaz Mostert deputised for him at Phillip Island.
Reigning series winner Shahin hasn’t confirmed his co-driver as of yet after continuing a successful partnership with Audi Sport factory ace Christopher Mies.
Following a successful run in Fanatec GT World Challenge Asia Powered by AWS, Triple Eight Race Engineering’s Prince Jefri Ibrahim will again be partnered by Shane van Gisbergen to lead the Mercedes-AMG charge in third.
Audi also leads the Am Class standings courtesy of Matt Stoupas although just four points behind is the RAM Motorsport Mercedes-AMG.
Brad Schumacher leads GT Trophy by 27-points from Brett Hobson’s crowd pleasing Nissan GT-R GT3, while GT4 will feature a Mercedes-AMG battle.
Competition gets underway at Queensland Raceway on Friday with two 30 minute practice sessions, the first being at 10:20am followed by another in the early evening at 5:15pm.
Qualifying continues the action with a pair of 20 minute segments starting at 9:15am ahead of the opening hour long race at 1:00pm.
The weekend concludes with the final 60 minute encounter on Sunday at 2:10pm.
Fans are being encouraged to pre-purchase their tickets to avoid queues at the gates. Parking for spectators will also only be available around the circuit, with the car park unavailable to ticket holders for this event due to the venue set up and garaging for the seven categories.
Once again, all tickets provide access to the paddock and all areas of the circuit, as well as free grid walks prior to TCR races.
Park and watch areas feature around the outside of the circuit encompassing Turns 1, 2, 3 and 6 with all providing a complete view of the circuit.
The SpeedSeries at Queensland Raceway will feature seven racing categories and 12 hours of live and ad-break free coverage on Stan Sport across Saturday and Sunday.
The coverage will be broadcast on Stan Sport between 11am-5pm on both Saturday and Sunday.
New customers can sign up to a Stan Sport 7-day free trial. Sign up now to watch all of the SpeedSeries action, plus the IndyCar Series, World Rally and more motorsport action >> http://www.stan.com.au/motorsport.
International viewers can watch the action via motorsport.tv
To be trackside at Queensland Raceway, CLICK HERE for tickets.
Schedule Fanatec GT World Challenge Australia Powered by AWS Round 2 Queensland Raceway
Friday, August 5
|10:20 am – 10:50 am||Fanatec GT World Challenge Australia Powered by AWS||Practice 1||30 minutes|
|5:15 pm – 5:45 pm||Fanatec GT World Challenge Australia Powered by AWS||Practice 2||30 minutes|
Saturday, August 6
|9:10 am – 9:30 am||Fanatec GT World Challenge Australia Powered by AWS||Qualifying 1||20 minutes|
|9:35 am – 9:55 am||Fanatec GT World Challenge Australia Powered by AWS||Qualifying 2||20 minutes|
|1:00 pm – 2:00 pm||Fanatec GT World Challenge Australia Powered by AWS||Race 1||60 minutes|
Sunday, August 7
|2:10 pm – 3:10 pm||Fanatec GT World Challenge Australia Powered by AWS||Race 2||60 minutes|